• Users Online: 142
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 5  |  Issue : 2  |  Page : 74-79

A report on the management of Galaganda (colloid multinodular goiter) through Ayurveda approaches


Department of Roga Nidan Evum Vikriti Vigyan, All India Institute of Ayurveda, New Delhi, India

Correspondence Address:
Dr. Shalini Rai
Department of Rognidan Evum Vikriti Vigyan, All India Institute of Ayurveda, Sarita Vihar, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jacr.jacr_85_20

Rights and Permissions

Multinodular goiter (MNG) is one of the most common endocrine disorders affecting the thyroid gland with a higher prevalence in the female population. It may be due to abnormalities of iodine supplies or metabolism or dyshormonogenesis, resulting in nodules of different sizes filled with colloid-rich material. This case report documents the successful management of Galaganda (~colloid MNG [Bethesda Grade 2]) with Ayurvedic oral medicines. A 60-year-old female, with chief complaints of Galashotha (~swelling in the throat), Sankocha (~tightness and tense feeling in the neck), Amlapitta (~hyperacidity), Vibaddhata (~constipation), and Aadhmana (~gas formation) has visited for the Ayurvedic treatment for her condition in September 2018. She was administered Ayurveda treatment based on the principles of Deepanapachana (~improving the digestion and metabolism), Sroto shodhana (~cleansing of the bowel and circulatory channels), Sanshamana (~pacifying treatment), and Satwavajaya chikitsa (~patient counseling). Based on the condition, Amarasundari vati, Vridhivadhika vati, Kanchanara kashayam and a herbo-mineral compound in capsule form along with a regulated diet and lifestyle were prescribed for the initial three months. The patient showed improvement in subjective and objective parameters with improvement in quality of life. However, since recurrences are commonly reported in MNG, the medicines were continued for a period of 12 months. No side effects have been observed during the therapeutic period. The patient was followed up for another 12 months and no recurrences have been noted even after stopping the treatment.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed408    
    Printed4    
    Emailed0    
    PDF Downloaded93    
    Comments [Add]    

Recommend this journal